Michigan, 2005Flood in Michigan, April 2 to 3, 2005
April 2 to 3, 2005 · NWS MQT · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Apr 2, 3:47 AM EST, 4 hours 13 minutes earlier.
Area forecast discussion, Apr 2, 3:47 AM EST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
347 AM EST SAT APR 2 2005
.DISCUSSION...
SKY COVER AND TEMPS ARE PRIMARY FORECAST ISSUES THIS WEEKEND. TRENDS
WITH STORM SYSTEM FOR NEXT WEEK ALSO A FORECAST CONCERN.
UPR FLOW OVR CONUS BECOMING MORE AMPLIFIED THANKS TO DEEPENING STORM
SYSTEM OVR E OHIO VALLEY. LARGE SWATH OF HEAVY RAIN AND STRONG WINDS
WITH THE SYSTEM IS SWEEPING INTO LWR GREAT LAKES AND MID ATLANTIC
INTO NEW ENGLAND. MEANWHILE UPR LAKES INCLUDING CWA ARE INCREASINGLY
WITHIN SUBSIDENCE REGION BTWN THIS CYCLONE AND N BRANCH SHORTWAVE
TROUGH PRESSING ACROSS CANADIAN ROCKIES INTO N INTERMOUNTAIN REGION
OF CONUS. RISING HEIGHTS AND DRY WX SHOULD ENCOMPASS UPR MI THIS
WEEKEND AS PCPN CHANCES REMAIN CONFINED TO THE TWO MAIN UPR LEVEL
SYSTEMS.
LATEST OBS AND 11-3.9 SAT LOOP INDICATES PATCH OF LIFR STRATUS AND
FOG OVR FAR SW UPR MI VCTY OF IWD WITH HINTS OF LWR LEVEL MOISTURE
IN AREAS THAT OBSERVED LGT RA SHOWERS YDY AFTN. HAVE PLACED PATCHY
FOG IN GRIDS THROUGH 14Z OVR THESE AREAS. TAMDAR FM CMX/N MN AND
RAOB FM YQD/INL INDICATE DRY AIR BLO H8 WILL PROHIBIT MUCH IN WAY OF
CU TODAY. BATCH OF MID CLOUDS (8KFT-10KFT) OVR LK SUPERIOR/KEWEENAW
PENINSULA ASSOCIATED WITH H85-H5 LAPSE RATES OF 8.0C/KM AND WEAK PVA
HAS QUICKLY DISSIPATED THROUGH THE NIGHT. EXPECT SKIES TO BECOME
MOSTLY SUNNY BY LATE MORNING/EARLY AFTN AFTER REMNANTS OF MID CLOUDS
AND LWR CLOUD/FOG DISSIPATES. IN W ZONES THIS WILL BE SHORT LIVED
THOUGH AS NEXT SHROUD OF MID-HIGH CLOUDS PUSHING INTO N MN ARRIVES BY
LATE AFTN. MIXING HEIGHTS AROUND H85 SUPPORT MAX TEMPS CLOSER TO
WARMER GFS MOS NUMBERS ...ESPECIALLY INLAND. ALHTOUGH NGM MOS 40 AT
KMQT SEEMS TOO COOL...DO EXPECT TEMPS NEAR LK SUPERIOR ONLY INTO LWR
40S AS CURRENT N/NE FLOW WILL ONLY STRENGTHEN DUE TO INCREASING LAKE
BREEZE CIRCULATION WITH LIGHT SFC-H9 WINDS AND PLENTY OF SUN.
N BRANCH SHORTWAVE TROUGH OVR PAC NW SLIDES TO S MANITOBA BY AFTN
THEN BECOMES DEFLECTED TO THE NORTHEAST TONIGHT IN RESPONSE TO BUILDING
UPR RIDGE UPSTREAM OF E CONUS UPR LOW. GFS/UKMET CAPTURING EXTENT OF
MID CLOUDS INTO N MN BEST ATTM AND BOTH SHOW AT LEAST A PERIOD OF
BKN CLOUDS AFFECTING W CWA. SHARPENING RIDGE WILL EVENTUALLY LEAD TO
BREAKING UP OF THESE CLOUDS AND ONLY EXPECT PARTIAL CLOUDS OVR C/E
CWA. AFTER TONIGHT...SKIES SHOULD REMAIN MOSTLY CLEAR THROUGH MON AS
UPR RIDGE AFFECTS AREA AHEAD OF DEVELOPING UPR LOW OVR CNTRL CONUS.
DEEP MIXING HEIGHTS TO AT LEAST 850MB AND LGT WINDS SHOULD ALLOW
INLAND AREAS TO REACH WELL INTO 50S BOTH SUN AND MON. SLIGHTLY
COOLER (MID 40S) ALONG LK SUPERIOR. SUN MAY BE WARM FOR MOST AREAS
BASED ON NW WIND TO START DAY ALTHOUGH WITH LARGE THERMAL GRADIANT
BTWN LAND/LAKE WINDS MAY VEER MORE NE BY AFTN NEAR LK SUPERIOR AND
ALLOW TEMPS TO FALL.
DRIFTED INTO THE EXTENDED PERIODS TO DELAY PCPN UNTIL TUE BASED ON
LATEST RUNS OF UKMET AND GFS/CANADIAN/ECMWF (SHOW NO PCPN INTO CWA
UNTIL TUE PM). SLOWER SOLN FOR PCPN HAS MERIT WITH AMPLIFED UPR
PATTERN ARGUING FOR SLOWER PROGRESSION OF UPR LOW INTO PLAINS AND
DEPARTING RIDGE OUT EAST. DEEP SE FLOW WOULD LEAD TO DRY LOWER
ATMOSPHERE INITIALLY WHICH WOULD ALSO HELP TO DELAY PCPN. CASE IN
POINT...ETA/GFS FCST SOUNDINGS FOR MON NIGHT SHOWING H85 TD
DEPRESSIONS OF 30 OR HIGHER WILL TAKE A WHILE TO ROOT OUT THAT DRY
AIR BLO H7...AND POPS ON TUE MAY EVEN BE IN QUESTION. FOR NOW KEPT
THE HIGHEST POPS TUE NIGHT INTO WED/THU. SLOWER TREND IN DEPARTURE
OF UPR LOW LATER THU/FRI AS UKMET/CANADIAN KEEP UPR LOW OVR WI BY
12Z FRI. GFS IS TRENDING SHARPLY THIS WAY. LATEST ECMWF HAS A
SIMILAR IDEA...JUST NOT AS FAR N. INCREASED CLOUD COVER TO 70 PCT
FOR NOW...BUT IF SLOWER/FARTHER N TREND HOLDS UP...WILL NEED TO ADD
PCPN IN UPCOMING FCSTS.
COORD WITH APX AND GRB...THANKS.
&&
.MQT...WATCHES/WARNINGS/ADVISORIES...NONE.
&&
JLA
Hazardous weather outlook, Apr 2, 5:30 AM EST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
530 AM EST SAT APR 2 2005
MIZ001>007-009>014-084-085-031200-
ALGER-BARAGA-DELTA-DICKINSON-GOGEBIC-IRON-KEWEENAW-LUCE-MARQUETTE-
MENOMINEE-NORTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-ONTONAGON-
SOUTHERN HOUGHTON-SOUTHERN SCHOOLCRAFT-
530 AM EST SAT APR 2 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL UPPER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
FOG PATCHES ALONG LAKE SUPERIOR FROM IRONWOOD TO ONTONAGON THIS
MORNING MAY REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE AT
TIMES.
A FEW RIVERS REMAIN AROUND BANKFULL BUT BELOW FLOOD STAGE DUE TO THE
RECENT SNOWMELT AND RAINFALL. SEE THE LATEST HYDROLOGICAL STATEMENT
FOR COMPLETE DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ADDITIONAL SNOWMELT AND A POSSIBLE MODERATE RAIN EVENT LATE TUESDAY
INTO WEDNESDAY MAY ALLOW RIVER LEVELS TO REACH OR EXCEED FLOOD STAGE
AFTER TUESDAY. IF THE MID-WEEK LOW PRESSURE SYSTEM REMAINS FAR
ENOUGH SOUTH OF UPPER MICHIGAN...THERE WILL BE LITTLE RAIN AND
MINIMAL THREAT OF FLOODING.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER WEST AND CENTRAL
UPPER MICHIGAN TUESDAY AFTERNOON INTO WEDNESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:
HTTP://WWW.WEATHER.GOV/MQT (ALL LOWER CASE)
JLA
Flood, Delta
- When
- April 2, 8:00 AM EST to April 3, 1:00 PM EST
- Where
- Delta forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 46.700, -88.317
On the morning of the 2nd, an ice jam 200 to 300 feet in length formed on the Rapid River three miles north of Rapid River, MI. Minor flooding occurred in the Rapid River and Maplewood areas with water flowing over Highway US-2 in Rapid River. Around noon on the 3rd, an excavator was used to break up the ice jam, and within a few hours, flood waters had receded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New York, April 2 to 3, 20052 deaths · $1.0 million · 1 event
- Flood in Pennsylvania, April 2 to 5, 2005$40 million · 1 event
- Flood in Pennsylvania, April 2 to 5, 2005$40 million · 1 event
- Flood in New Jersey, April 2 to 5, 2005$30 million · 1 event
- Flooding and Heavy Rain in New York, April 2 to 3, 2005$17 million · 12 events
- Strong Wind in South Carolina, April 2, 20051 death · 1 event
- Damaging Wind in North Carolina, April 2, 20051 death · $5,000 · 50 kt wind · 1 event
- Flooding in New Jersey, April 2 to 4, 2005$12 million · 6 events
- Flash Flood in New York, April 2 to 3, 2005$10 million · 1 event
- Winter Storm in Ohio, April 2 to 3, 2005$3.6 million · 9 events
- Flood in New Jersey, April 2 to 5, 2005$5.0 million · 1 event
- Flood in New York, April 2 to 3, 2005$5.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479540.